Alert archive / Florida / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 73, NWS Jacksonville, FL

June 12, 1997Alachua County, Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 12, 1997, 4:19 PM EDT for Alachua County, Marion County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 1997, 4:19 PM EDT (20:19 UTC)
Expired
Jun 12, 1997, 5:00 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Alachua County, FL, Marion County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1997-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1997-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 122026 RRA
SVRJAX
FLC001-083-122100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT THU JUN 12 1997
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  500 PM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONSS...
 
IN NORTH FLORIDA
 
   ...SOUTHERN ALACHUA COUNTY...NORTHERN MARION COUNTY
 
AT 420 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF
SEVERE THUNDERSTORMS FROM NEAR MICANOPY SOUTH TO NEAR LOWELL. THESE
STORMS ARE MOVING EAST AND WILL MOVE TO NEAR GROVE PARK TO CITRA BY 5PM.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
 
WELSH/MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:25 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 12, 2:25 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT THU JUN 12 1997

TRYING TO RECOVER FM A MAJOR ELECTRICAL/EQUIPMENT FAILURE THAT
OCCURED EARLIER THIS MRNG.

UNSTBL AMS OVR AREA TDA WITH CAPES NR 2700 J/KG THIS AFTN AND PRECIP
WTR UP TO ABT 1.80. LTL CAP OVR FA ENABLED SCT SHRA/TSRA TO DVLP EARLY
TDA THRUT CWA. HEAVIEST CONVECTION THIS AFTN BEING FOCUSED ALG E AND W
CST SEABREEZES. WK ECSB NOT PROPAGATING VRY FAR INLAND AND EXPECT
INCRSD CONVECTION LTR THIS AFTN AS WCSB CONTS TO MV EAST WITH PCPN
LIKELY TO LINGER INTO THE EARLY TO MID EVE HRS ERN PTNS CWA.

LO LVL FLO TO BCM MR SWLY FRIDAY WITH HINTS OF SLIGHTLY DRIER AIR
FILTERING INTO AREA WILL HELP MAX TEMPS TO REBOUND BACK TO MR SEASONAL
NEXT 2 DAYS.

PRELIM
SSI BB 072/087 073/088 03332
JAX BB 071/088 072/090 03342
GNV BB 069/089 072/090 03242

MOBBS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:32 PM EDTSevere Thunderstorm WarningJAXGilchrist58 min

Nearby

Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.